Communications in Analysis and Geometry

Volume 13 (2005)

Number 5

Constant mean curvature foliations of simplicial flat spacetimes

Pages: 963 – 979



Lars Andersson


Benedetti and Guadagnini have conjectured that the constant mean curvature foliation $M_\tau$ in a $2+1$ dimensional flat spacetime $V$ with compact hyperbolic Cauchy surfaces satisfies $\lim_{\tau \to -\infty} \ell_{M_\tau} = s_{\Tree}$, where $\ell_{M_\tau}$ and $s_{\Tree}$ denote the marked length spectrum of $M_\tau$ and the marked measure spectrum of the $\Re$-tree $\Tree$, dual to the measured foliation corresponding to the translational part of the holonomy of $V$, respectively. We prove that this is the case for $n+1$ dimensional, $n \geq 2$, simplicial flat spacetimes with compact hyperbolic Cauchy surface. A simplicial spacetime is obtained from the Lorentz cone over a hyperbolic manifold by deformations corresponding to a simple measured foliation.

Published 1 January 2005